About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 871912, 24 pages
http://dx.doi.org/10.1155/2012/871912
Research Article

Fractional Calculus of Variations in Terms of a Generalized Fractional Integral with Applications to Physics

1Center for Research and Development in Mathematics and Applications, Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal
2Faculty of Computer Science, Białystok University of Technology, 15-351 Białystok, Poland

Received 1 January 2012; Revised 25 February 2012; Accepted 27 February 2012

Academic Editor: Muhammad Aslam Noor

Copyright © 2012 Tatiana Odzijewicz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. S. Mordukhovich, Variational Analysis and Generalized Differentiation. I, vol. 330 of Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, Germany, 2006.
  2. B. S. Mordukhovich, Variational Analysis and Generalized Differentiation. II, vol. 331 of Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, Germany, 2006.
  3. B. van Brunt, The Calculus of Variations, Universitext, Springer, New York, NY, USA, 2004.
  4. A. B. Malinowska and D. F. M. Torres, “Nonessential functionals in multiobjective optimal control problems,” Proceedings of the Estonian Academy of Sciences. Physics, Mathematics, vol. 56, no. 4, pp. 336–346, 2007. View at Zentralblatt MATH
  5. N. Martins and D. F. M. Torres, “Calculus of variations on time scales with nabla derivatives,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 12, pp. e763–e773, 2009. View at Publisher · View at Google Scholar
  6. T. Odzijewicz and D. F. M. Torres, “Fractional calculus of variations for double integrals,” Balkan Journal of Geometry and Its Applications, vol. 16, no. 2, pp. 102–113, 2011. View at Zentralblatt MATH
  7. F. Riewe, “Nonconservative Lagrangian and Hamiltonian mechanics,” Physical Review E, vol. 53, no. 2, pp. 1890–1899, 1996. View at Publisher · View at Google Scholar
  8. F. Riewe, “Mechanics with fractional derivatives,” Physical Review E, vol. 55, no. 3, pp. 3581–3592, 1997. View at Publisher · View at Google Scholar
  9. K. Balachandran, J. Y. Park, and J. J. Trujillo, “Controllability of nonlinear fractional dynamical systems,” Nonlinear Analysis: Theory, Methods & Applications, vol. 75, no. 4, pp. 1919–1926, 2012.
  10. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999.
  11. R. Metzler and J. Klafter, “The random walk's guide to anomalous diffusion: a fractional dynamics approach,” Physics Reports, vol. 339, no. 1, p. 77, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. G. M. Zaslavsky, Hamiltonian Chaos and Fractional Dynamics, Oxford University Press, Oxford, UK, 2008.
  13. F. Mainardi, Fractional Calculus and Waves in Linear Viscoelasticity, Imperial College Press, London, UK, 2010. View at Publisher · View at Google Scholar
  14. A. Carpinteri and F. Mainardi, Fractals and Fractional Calculus in Continuum Mechanics, vol. 378 of CISM Courses and Lectures, Springer, Vienna, Austria, 1997.
  15. J. Li and M. Ostoja-Starzewski, “Micropolar continuum mechanics of fractal media,” International Journal of Engineering Science, vol. 49, no. 12, pp. 1302–1310, 2011.
  16. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000. View at Publisher · View at Google Scholar
  17. N. Laskin, “Fractional quantum mechanics and Lévy path integrals,” Physics Letters A, vol. 268, no. 4–6, pp. 298–305, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. G. M. Zaslavsky and M. A. Edelman, “Fractional kinetics: From pseudochaotic dynamics to Maxwell's Demon,” Physica D, vol. 193, no. 1–4, pp. 128–147, 2004. View at Publisher · View at Google Scholar · View at Scopus
  19. V. E. Tarasov, “Fractional statistical mechanics,” Chaos, vol. 16, no. 3, Article ID 033108, 7 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. V. E. Tarasov, “Continuous limit of discrete systems with long-range interaction,” Journal of Physics A, vol. 39, no. 48, pp. 14895–14910, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. V. E. Tarasov and G. M. Zaslavsky, “Fractional dynamics of coupled oscillators with long-range interaction,” Chaos, vol. 16, no. 2, Article ID 023110, 13 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. C. Lánczos, The Variational Principles of Pechanics, Mathematical Expositions, No. 4, University of Toronto Press, Toronto, Canada, 4th edition, 1970.
  23. R. Almeida, “Fractional variational problems with the Riesz-Caputo derivative,” Applied Mathematics Letters, vol. 25, no. 2, pp. 142–148, 2012. View at Publisher · View at Google Scholar
  24. R. Almeida, A. B. Malinowska, and D. F. M. Torres, “A fractional calculus of variations for multiple integrals with application to vibrating string,” Journal of Mathematical Physics, vol. 51, no. 3, Article ID 033503, 12 pages, 2010. View at Publisher · View at Google Scholar
  25. N. R. O. Bastos, R. A. C. Ferreira, and D. F. M. Torres, “Necessary optimality conditions for fractional difference problems of the calculus of variations,” Discrete and Continuous Dynamical Systems. Series A, vol. 29, no. 2, pp. 417–437, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. N. R. O. Bastos, R. A. C. Ferreira, and D. F. M. Torres, “Discrete-time fractional variational problems,” Signal Process, vol. 91, no. 3, pp. 513–524, 2011.
  27. J. Cresson, “Fractional embedding of differential operators and Lagrangian systems,” Journal of Mathematical Physics, vol. 48, no. 3, Article ID 033504, 34 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. R. A. El-Nabulsi and D. F. M. Torres, “Fractional actionlike variational problems,” Journal of Mathematical Physics, vol. 49, no. 5, Article ID 053521, 7 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. G. S. F. Frederico and D. F. M. Torres, “Fractional conservation laws in optimal control theory,” Nonlinear Dynamics, vol. 53, no. 3, pp. 215–222, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. A. B. Malinowska, “Fractional variational calculus for non-differentiable functions,” in Fractional Dynamics and Control, D. Baleanu, J. A. Tenreiro Machado, and A. C. J. Luo, Eds., part 2, chapter 8, pp. 97–108, Springer, New York, NY, USA, 2012.
  31. A. B. Malinowska and D. F. M. Torres, “Generalized natural boundary conditions for fractional variational problems in terms of the Caputo derivative,” Computers & Mathematics with Applications, vol. 59, no. 9, pp. 3110–3116, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. D. Mozyrska and D. F. M. Torres, “Minimal modified energy control for fractional linear control systems with the Caputo derivative,” Carpathian Journal of Mathematics, vol. 26, no. 2, pp. 210–221, 2010. View at Zentralblatt MATH
  33. D. Mozyrska and D. F. M. Torres, “Modified optimal energy and initial memory of fractional continuous-time linear systems,” Signal Processing, vol. 91, no. 3, pp. 379–385, 2011. View at Publisher · View at Google Scholar · View at Scopus
  34. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “Fractional variational calculus with classical and combined Caputo derivatives,” Nonlinear Analysis: Theory, Methods and Applications, vol. 75, no. 3, pp. 1507–1515, 2012. View at Publisher · View at Google Scholar · View at Scopus
  35. Z. Sha, F. Jing-Li, and L. Yong-Song, “Lagrange equations of nonholonomic systems with fractional derivatives,” Chinese Physics B, vol. 19, no. 12, Article ID 120301, 2010. View at Publisher · View at Google Scholar · View at Scopus
  36. O. P. Agrawal, “Generalized variational problems and Euler-Lagrange equations,” Computers & Mathematics with Applications, vol. 59, no. 5, pp. 1852–1864, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. V. Kiryakova, Generalized Fractional Calculus and Applications, vol. 301 of Pitman Research Notes in Mathematics Series, Longman Scientific & Technical, Harlow, UK, 1994.
  38. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “Generalized fractional calculus with applications to the calculus of variations,” Computers & Mathematics with Applications. In press. View at Publisher · View at Google Scholar
  39. A. R. El-Nabulsi, “Fractional variational problems from extended exponentially fractional integral,” Applied Mathematics and Computation, vol. 217, no. 22, pp. 9492–9496, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. P. Angelopoulou, S. Baskoutas, A. Jannussis, and R. Mignani, “Caldirola-Kanai Hamiltonian with complex friction coefficient,” II Nuovo Cimento, vol. 109, no. 11, pp. 1221–1226, 1994.
  41. R. A. El-Nabulsi, “Fractional calculus of variations from extended Erdelyi-Kober operator,” International Journal of Modern Physics A, vol. 23, no. 16, pp. 3349–3361, 2009.
  42. R. A. El-Nabulsi, “Fractional quantum Euler-Cauchy equation in the Schrodinger picture, complexied harmonic oscillators and emergence of complexied Lagrangian and Hamiltonian dynamics,” Modern Physics Letters A, vol. 23, no. 28, pp. 3369–3386, 2009.
  43. R. A. El-Nabulsi, “A periodic functional approach to the calculus of variations and the problem of time-dependent damped harmonic oscillators,” Applied Mathematics Letters, vol. 24, no. 10, pp. 1647–1653, 2011. View at Publisher · View at Google Scholar
  44. L. Herrera, L. Núñez, A. Patiño, and H. Rago, “A variational principle and the classical and quantum mechanics of the damped harmonic oscillator,” American Journal of Physics, vol. 54, no. 3, pp. 273–277, 1986.
  45. R. Almeida, A. B. Malinowska, and D. F. M. Torres, “Fractional Euler-Lagrange differential equations via Caputo derivatives,” in Fractional Dynamics and Control, part 2, pp. 109–118, Springer, New York, NY, USA, 2012.
  46. A. Ya. Helemskii, Lectures and Excercises on Functional Analysis, vol. 233 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 2006.
  47. A. D. Polyanin and A. V. Manzhirov, Handbook of Integral Equations, CRC Press, Boca Raton, Fla, USA, 1998. View at Publisher · View at Google Scholar
  48. M. Klimek, On Solutions of Linear Fractional Differential Equations of a Variational Type, The Publishing Office of Czestochowa University of Technology, Czestochowa, Poland, 2009.
  49. M. Giaquinta and S. Hildebrandt, Calculus of Variations. I, vol. 310 of Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, Germany, 1996.
  50. R. Almeida and D. F. M. Torres, “Calculus of variations with fractional derivatives and fractional integrals,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1816–1820, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  51. G. S. F. Frederico and D. F. M. Torres, “Fractional optimal control in the sense of Caputo and the fractional Noether's theorem,” International Mathematical Forum, vol. 3, no. 9–12, pp. 479–493, 2008. View at Zentralblatt MATH
  52. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier, Amsterdam, The Netherlands, 2006.
  53. U. N. Katugampola, “New approach to a generalized fractional integral,” Applied Mathematics and Computation, vol. 218, no. 3, pp. 860–865, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  54. O. P. Agrawal, M. M. Hasan, and X. W. Tangpong, “A numerical scheme for a class of parametric problem of fractional variational calculus,” Journal of Computational and Nonlinear Dynamics, vol. 7, no. 2, Article ID 021005, 6 pages, 2012.
  55. R. Almeida, S. Pooseh, and D. F. M. Torres, “Fractional variational problems depending on indefinite integrals,” Nonlinear Analysis: Theory, Methods and Applications, vol. 75, no. 3, pp. 1009–1025, 2012. View at Publisher · View at Google Scholar · View at Scopus
  56. S. Pooseh, R. Almeida, and D. F. M. Torres, “Expansion formulas in terms of integer-order derivatives for the Hadamard fractional integral and derivative,” Numerical Functional Analysis and Optimization, vol. 33, no. 3, pp. 301–319, 2012.
  57. S. Pooseh, R. Almeida, and D. F. M. Torres, “Approximation of fractional integrals by means of derivatives,” Computers & Mathematics with Applications. In press. View at Publisher · View at Google Scholar
  58. L. C. Young, Lectures on the Calculus of Variations and Optimal Control Theory, Foreword by Wendell H. Fleming, W. B. Saunders, Philadelphia, Pa, USA, 1969.
  59. L. Tonelli, “Sur une méthode directe du calcul des variations,” Rendiconti del Circolo Matematico di Palermo, vol. 39, no. 1, pp. 233–264, 1915. View at Publisher · View at Google Scholar · View at Scopus
  60. L. Cesari, Optimization—Theory and Applications, vol. 17 of Applications of Mathematics (New York), Springer, New York, NY, USA, 1983.
  61. D. F. M. Torres, “Carathéodory equivalence, Noether theorems, and Tonelli full-regularity in the calculus of variations and optimal control,” Journal of Mathematical Sciences (New York), vol. 120, no. 1, pp. 1032–1050, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH